Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 28, 2009, 1:10 PM CDT for Lee County, Macon County, Russell County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 1:10 PM CDT (18:10 UTC)
- Expired
- Mar 28, 2009, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Macon County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:34 PM CDT | HAIL 0.75 | 1 Nw Smiths Station, AL | PENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND STORM MOVING THROUGH THE AREA. |
| Mar 28, 1:55 PM CDT | HAIL 0.75 | 3 Wnw Smiths Station, AL | PENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 281810
SVRBMX
ALC081-087-113-281845-
/O.NEW.KBMX.SV.W.0076.090328T1810Z-090328T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF HURTSBORO...
* UNTIL 145 PM CDT
* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HURTSBORO...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UCHEE BY 115 PM CDT...
SMITHS STATION...LADONIA AND BLEECKER BY 135 PM CDT...
6 MILES NORTHWEST OF BIBB CITY BY 140 PM CDT...
LAT...LON 3221 8542 3224 8543 3224 8544 3231 8549
3268 8509 3267 8508 3265 8509 3262 8506
3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1810Z 227DEG 49KT 3229 8541
$$3 follow-up statements
000
WWUS54 KBMX 281815
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT SAT MAR 28 2009
ALC087-281825-
/O.CAN.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
MACON AL-
115 PM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
LAT...LON 3231 8532 3231 8534 3232 8537 3238 8538
3268 8509 3267 8508 3265 8509 3262 8506
3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1815Z 227DEG 49KT 3233 8535
$$
ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
115 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL COUNTIES...
AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR UCHEE...OR 7 MILES NORTHEAST OF
HURTSBORO...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRAWFORD BY 130 PM CDT...
SMITHS STATION...MONTEREY HEIGHTS...LADONIA SPORTS COMPLEX AND
LADONIA BY 135 PM CDT...
6 MILES NORTHWEST OF BIBB CITY BY 140 PM CDT...
6 MILES SOUTHEAST OF BARTLETTS FERRY DAM BY 145 PM CDT...
LAT...LON 3231 8532 3231 8534 3232 8537 3238 8538
3268 8509 3267 8508 3265 8509 3262 8506
3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1815Z 227DEG 49KT 3233 8535
$$000
WWUS54 KBMX 281829
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SAT MAR 28 2009
ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
129 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL COUNTIES...
AT 128 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CRAWFORD...OR
11 MILES WEST OF PHENIX CITY...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHS STATION...MONTEREY HEIGHTS...LADONIA SPORTS COMPLEX AND
LADONIA BY 135 PM CDT...
BIBB CITY BY 140 PM CDT...
6 MILES SOUTHEAST OF BARTLETTS FERRY DAM BY 145 PM CDT...
LAT...LON 3238 8518 3247 8529 3268 8509 3267 8508
3265 8509 3262 8506 3259 8506 3253 8499
3249 8498
TIME...MOT...LOC 1829Z 227DEG 49KT 3246 8518
$$
27000
WWUS54 KBMX 281839
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SAT MAR 28 2009
ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
139 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTHEASTERN RUSSELL COUNTIES...
AT 138 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED WITH A HISTORY
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SMITHS
STATION...OR 6 MILES NORTHWEST OF PHENIX CITY...MOVING NORTHEAST AT
55 MPH.
LAT...LON 3245 8507 3257 8518 3268 8509 3267 8508
3265 8509 3262 8506 3259 8506 3253 8499
3249 8498
TIME...MOT...LOC 1839Z 227DEG 49KT 3255 8506
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 28, 12:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT SAT MAR 28 2009 .UPDATE...FOR 18Z AVIATION... && .DISCUSSION... COMPLEX CONVECTIVE SITUATION UNFOLDING ACROSS CENTRAL ALABAMA. FOR STARTERS...THE OBVIOUS THORN IN OUR SIDE IS THE MASSIVE AMOUNT OF CONVECTIVE ACTIVITY ALONG THE COAST WHICH HAS EFFECTIVELY CUT OFF ANY RICH GULF MOISTURE AND INSTABILITY THAT MAY HAVE BEEN OBTAINABLE THROUGH THE OVERNIGHT. QUESTION MARKS REMAIN AS TO WHAT WILL HAPPEN AS THE SUN COMES UP AND THE WARM FRONTAL BOUNDARY STRUGGLES TO LIFT NORTH. RUC MODELS CONTINUE TO SUGGEST THE MUCAPE VALUES WILL REACH 1000 TO 1500 J/KG IN MANY OF THE COUNTIES EAST OF 65 AND SOUTH OF 20 THROUGH ABOUT 3 PM THIS AFTERNOON...HOWEVER IN SUBSEQUENT RUNS...INSTABILITY PARAMETERS CONTINUE TO DECREASE. FOR NOW...WE HAVE ELECTED TO GO WITH A SEVERE THUNDERSTORM WATCH FOR MUCH OF THIS AREA DUE TO THE WIND GUSTS WITH ANY BOWING SEGMENTS THAT MAY DEVELOP...SIMILAR TO WHAT WAS MOVING ACROSS THE SOUTHWESTERN CWA. THESE SIGNIFICANT TO SEVERE LINE SEGMENTS HAVE VENTURED AHEAD OF THE MAIN FRONTAL BOUNDARY WHICH IS STILL OVER WESTERN MS. IF CONDITIONS CHANGE...I.E. THE GULF COAST CONVECTION CEASES...WE CAN ALWAYS RE-EVALUATE AND UPGRADE AS NECESSARY. NOT LOOKING FOR THAT TO HAPPEN ATTM. THINGS TO WATCH WILL COME A BIT LATER...AS ANOTHER LINE OF CONVERGENCE IS POSSIBLE ON THE BACK EDGE OF THE MAIN LINE. STARTING TO SEE SOME EVIDENCE OF THAT HAPPENING IN CENTRAL MS. THIS LINE MAY HAVE A BETTER CHANCE OF SEEING SOME RETURN GULF FLOW AND ADDITIONAL INSTABILITY. THE LATEST RUC ANALYSIS IS SHOWING AS MUCH AS 1500 J/KG CAPE VALUES ENTERING WEST ALABAMA AS LATE AS 1 TO 2 PM THIS AFTERNOON. PROBLEMS...HOWEVER...RISE AS MID AND UPPER LEVEL DRY AIR BEGINS TO FILTER IN AT THE SAME TIME. THIS WOULD LEAD TO ONLY AN ISOLATED THREAT...AT BEST. FINALLY...THANKS TO THE HEAVY PRECIP...WE ARE CURRENTLY MONITORING A WAKE LOW FEATURE MOVING ACROSS THE NORTHERN CWA. COUNTIES ALONG AND NORTH OF INTERSTATE 20 HAVE REPORTED MANY TREES DOWN ASSOCIATED WITH NON THUNDERSTORM WIND GUSTS FROM 40 TO 50 MPH. THESE WINDS COULD LAST FOR UP TO OR EVEN LONGER THAN AN HOUR AND COULD CAUSE MINOR TO MODERATE DAMAGE AS IT PROGRESSIVELY MOVES EASTWARD. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. GOOD NEWS AS IT LOOKS AS THOUGH THE FRONT WILL NOT BE REDEVELOPING ANY STORMS THIS AFTERNOON. BUT CLOUDS WILL STILL BE AROUND AS THIS WEATHER SYSTEM REALLY WRAPS AROUND ITSELF. MAINLY MVFR CONDITIONS AT ALL SITES...BUT TOI IS STILL DEALING WITH THE BACK SIDE OF THE TSRA SHIELD AND WILL BE UNTIL 19Z. CLOUDS WILL CLEAR ACROSS ALL SITES FOR A SHORT PERIOD OF TIME LATE THIS AFTERNOON/EARLY EVENING...BUT NORTHERN SITES WILL CLOUD BACK OVER TO IFR WITH WRAP AROUND CLOUDS AS THE BACK SIDE OF THE SYSTEM PULLS OUT OF ALABAMA. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH LATE TONIGHT THROUGH SATURDAY FOR SOUTHERN HALF OF THE AREA. &&
Hazardous weather outlook, Mar 28, 10:15 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CDT SAT MAR 28 2009 ALZ011>015-017>050-291515- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1015 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM NOON UNTIL 6 PM AS THE COLD FRONT MOVES ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE DAMAGING WIND...SMALL HAIL...AND ISOLATED TORNADOES. MINOR RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH CENTRAL ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL LOCATIONS HAVE RECEIVED GREATER THAN 5 TO 7 INCHES OF RAINFALL OVER THE PAST FEW DAYS. DUE TO THE LARGE RAINFALL TOTALS...SOME RIVERS HAVE AND WILL CONTINUE TO EXPERIENCE FLOODING...WHICH MAY LAST THROUGH AT LEAST TUESDAY. CHECK THE LATEST RIVER FLOOD STATEMENTS FOR UPDATES SPECIFIC TO YOUR LOCATION. A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY...AS THE WEATHER REMAINS QUITE ACTIVE NEAR THE END OF THE WEEK. THERE ARE UNCERTAINTIES WITH THE TIMING AND STRENGTH OF THIS SYSTEM...SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY SATURDAY. 17/KLAWS
In the hours before
Local storm report, Mar 28, 10:34 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM NON-TSTM WND DMG GREENSBORO 32.70N 87.59W
03/28/2009 HALE AL EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.
&&
GOLDENLocal storm report, Mar 28, 10:35 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND DMG CUBA 32.44N 88.37W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HWY 80 BETWEEN MILE MARKERS 1 AND 2.
0125 AM NON-TSTM WND DMG BOYD 32.62N 88.31W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON CR 12 NEAR THE CITY.
0125 AM NON-TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/28/2009 SUMTER AL EMERGENCY MNGR
LARGE TREE DOWN ON HWY 28 NEAR MOORE PLACE RD.
0145 AM NON-TSTM WND DMG GREENSBORO 32.70N 87.59W
03/28/2009 HALE AL EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.
0430 AM NON-TSTM WND DMG 2 N VERNON 33.79N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.
0440 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.
0522 AM NON-TSTM WND DMG 1 SE HAMILTON 34.13N 87.97W
03/28/2009 MARION AL EMERGENCY MNGR
A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.
0525 AM NON-TSTM WND DMG 6 NE WINFIELD 33.99N 87.72W
03/28/2009 MARION AL LAW ENFORCEMENT
TREES DOWN ON COUNTY HWY 40.
0530 AM NON-TSTM WND DMG FAYETTE 33.69N 87.83W
03/28/2009 FAYETTE AL LAW ENFORCEMENT
TREES DOWN ON CR 21 NEAR WILLIAMS CIRCLE ABOUT 3 MILES
WEST OF THE CITY...AND TREES DOWN ON HWY 18 ABOUT 5 MILES
EAST OF THE CITY...TIME ESTIMATED.
0555 AM NON-TSTM WND GST 5 ESE KENNEDY 33.55N 87.91W
03/28/2009 E50.00 MPH FAYETTE AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
SOUTHWEST FAYETTE COUNTY.
0620 AM NON-TSTM WND DMG AUTAUGAVILLE 32.43N 86.66W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
TREE FELL ON UNOCCUPIED TRUCK NEAR THE INTERSECTION OF
HWY 14 AND CR 45. MULTIPLE TREES DOWN ACROSS THE SOUTHERN
PART OF THE COUNTY.
0630 AM NON-TSTM WND DMG PRATTVILLE 32.46N 86.45W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
POWERLINES DOWN ON HWY 31 NEAR PINE LEVEL ELEMENTARY.
TREE DOWN ON HOME ON CR 4...NO INJURIES REPORTED.
1000 AM FLOOD 2 NE SMITHS STATION 32.56N 85.07W
03/28/2009 LEE AL EMERGENCY MNGR
COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. ONE
FOOT OF WATER ESTIMATED.
&&
GOLDENSpecial weather statement, Mar 28, 11:49 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 AM CDT SAT MAR 28 2009 ALZ046-048>050-281800- BARBOUR-BULLOCK-PIKE-RUSSELL- 1149 AM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK...PIKE AND RUSSELL COUNTIES UNTIL 100 PM CDT... AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LADONIA TO 25 MILES SOUTH OF BULLOCK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF PHENIX CITY TO 37 MILES SOUTH OF GOSHEN...MOVING NORTHEAST AT 25 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THERE MAY ALSO BE SOME LOCALIZED AREAS OF FLOODING WITHIN THESE AREAS AS WELL. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRAWFORD. TYLER CROSSROADS. WHITE OAK. TWIN SPRINGS. RICHARDS CROSSROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 28, 12:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND DMG 1 NW VERNON 33.77N 88.13W
03/28/2009 LAMAR AL EMERGENCY MNGR
A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.
&&
GGOGGINSLocal storm report, Mar 28, 1:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT PHILS MINI MART NORTHWEST OF
SMITHS STATION.
&&
GGOGGINSLocal storm report, Mar 28, 1:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL SMITHS STATION 32.54N 85.10W
03/28/2009 E0.88 INCH LEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN SMITHS STATION.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:01 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 29 min |
| Mar 27, 11:31 PM CDT | Flash Flood Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 4 hr |
| Mar 28, 12:22 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 29 min |
| Mar 28, 3:47 AM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 7 hr |
| Mar 28, 4:05 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 25 min |
| Mar 28, 4:29 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 31 min |
| Mar 28, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Mar 28, 10:12 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Mar 28, 10:21 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 19 hr |
| Mar 28, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 26 min |
| Mar 28, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 34 min |
| Mar 28, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 13 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.